MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S; STAPLE,FIXATION,BONE
Model Number STANDARD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j sales representative.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the drill bit would not fit through plastic guide block.When trying to insert drill plastic shavings were created.Fragments generated were removed without additional intervention.Surgeon decided to use another implant.There was a surgical delay of 5 minutes.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unk - drill bits: trauma (part# unknown; lot# unknown; quantity: 1), this report is for one (1), this is report 1 of 1 for complaint.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary
=
> the product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that dps haertoe cci std kit 1.25 k-wire/ -s was observed with used condition at the holes from the plastic guide.The broken condition was not observed.A dimensional inspection was performed for the dps haertoe cci std kit 1.25 k-wire/ -s and didn't met specifications.A functional test was performed and the drill bit would not fit through plastic guide block.The complaint condition was able to be replicated due to the change order in revision drawing had a note that indicates do not mix part and only use revision b parts together and revision c parts together.The supplier used revision c pins part with revision b guides part and they do not fit together.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the dps haertoe cci std kit 1.25 k-wire/ -s.The root cause of the complaint condition can be confirmed due to the manufacturing issue.The received condition of the dps haertoe cci std kit 1.25 k-wire/ -s confirmed that the drill bit would not fit through plastic guide block.A nonconformance record was created to further evaluate and determine the manufacturing issue in detail that led to the complaint condition.Any further corrective/preventive actions will be captured in the nonconformance record.Device history review part # 46.239.001, synthese lot # mhc220119: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.

Brand Name
DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15194462
Report Number2939274-2022-03194
Device Sequence Number12148058
Product Code JDR
UDI-Device Identifier00810633022047
UDI-Public(01)00810633022047
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191463
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTANDARD
Device Catalogue Number46.239.001
Device Lot NumberMHC220119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA
Patient SexUnknown